John Harer

  • Professor of Mathematics
External address: 109 Physic Bldg, Durham, NC 27708
Internal office address: Box 90320, Durham, NC 27708-0034
Phone: (919) 660-2845

Research Areas and Keywords

Biological Modeling
Gene Regulatory Networks, Network Inference
Computational Mathematics
Topological Data Analysis, Geometric Data Analysis, Network Dynamics, Network Inference
Signals, Images & Data
Topological Data Analysis, Geometric Data Analysis
Topology
Topological Data Analysis

Professor Harer's primary research is in the use of geometric, combinatorial and computational techniques to study a variety of problems in data analysis, shape recognition, image segmentation, tracking, brain imaging, biological networks and gene expression.

Education & Training
  • Ph.D., University of California at Berkeley 1979

  • B.A., Haverford College 1974

Edelsbrunner, H, Harer, J, Natarajan, V, and Pascucci, V. "Morse-Smale complexes for piecewise linear 3-manifolds." Proceedings of the Annual Symposium on Computational Geometry (2003): 361-370.

Cole-McLaughlin, K, Edelsbrunner, H, Harer, J, Natarajan, V, and Pascucci, V. "Loops in Reeb graphs of 2-manifolds." Proceedings of the Annual Symposium on Computational Geometry (2003): 344-350.

Agarwal, PK, Collins, AD, and Harer, JL. "Minimal trap design." Proceedings - IEEE International Conference on Robotics and Automation 3 (2001): 2243-2248.

Edelsbrunner, H, Harer, J, and Zomorodian, A. "Hierarchical Morse complexes for piecewise linear 2-manifolds." Proceedings of the Annual Symposium on Computational Geometry (2001): 70-79.

Goulden, IP, Harer, JL, and Jackson, DM. "A geometric parametrization for the virtual euler characteristics of the moduli spaces of real and complex algebraic curves." Transactions of the American Mathematical Society 353.11 (2001): 4405-4427.

HARER, J. "THE 3RD HOMOLOGY GROUP OF THE MODULI SPACE OF CURVES." DUKE MATHEMATICAL JOURNAL 63.1 (June 1991): 25-55. Full Text

HARER, J, KAS, A, and KIRBY, R. "HANDLEBODY STRUCTURES FOR COMPLEX-SURFACES." MEMOIRS OF THE AMERICAN MATHEMATICAL SOCIETY 62.350 (July 1986): 1-102.

Pages